Alert archive / Mississippi / Freeze Warnings in 2011

Freeze Warning 2, NWS Jackson, MS

October 29, 201130 counties in Mississippi; Madison Parish, Louisiana

NWS Jackson, MS issued this freeze warning at Oct 29, 2011, 3:43 AM CDT for 30 counties in Mississippi; Madison Parish, Louisiana. It took effect at Oct 30, 2011, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2011, 3:43 AM CDT (08:43 UTC)
In effect from
Oct 30, 2011, 1:00 AM CDT
Expired
Oct 30, 2011, 8:00 AM CDT
In force
7 hr
Issued by
NWS Jackson, MS
All 31 counties

Madison Parish, LA, Attala County, MS, Carroll County, MS, Choctaw County, MS, Clarke County, MS, Clay County, MS, Grenada County, MS, Hinds County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Jasper County, MS, Kemper County, MS, Lauderdale County, MS, Leake County, MS, Leflore County, MS, Lowndes County, MS, Madison County, MS, Montgomery County, MS, Neshoba County, MS, Newton County, MS, Noxubee County, MS, Oktibbeha County, MS, Rankin County, MS, Scott County, MS, Sharkey County, MS, Smith County, MS, Warren County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 74 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 8.7 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2011-10-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2011-10-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -62 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
634 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
-62 m²/s²
0-3 km storm-relative helicity
63 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

688 
WWUS74 KJAN 290843
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
343 AM CDT SAT OCT 29 2011

MSZ026>033-037>039-044>046-050>052-056>058-291645-
/O.UPG.KJAN.FZ.A.0001.111030T0600Z-111030T1300Z/
/O.NEW.KJAN.FZ.W.0002.111030T0600Z-111030T1300Z/
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-
INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...
COLUMBUS...ACKERMAN...WEIR...STARKVILLE...KOSCIUSKO...
LOUISVILLE...MACON...BROOKSVILLE...CARTHAGE...PHILADELPHIA...
PEARL RIVER...DE KALB...SCOOBA...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH...
BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA
343 AM CDT SAT OCT 29 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT.

A LIGHT FREEZE IS EXPECTED EARLY SUNDAY MORNING AS TEMPERATURES
FALL INTO THE LOWER 30S FOR SEVERAL HOURS...ESPECIALLY AWAY FROM
URBAN AREAS. WIDESPREAD FROST IS POSSIBLE AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

&&

$$

LAZ023-025-MSZ053>055-059-062>066-291645-
/O.EXA.KJAN.FZ.A.0001.111030T0600Z-111030T1300Z/
FRANKLIN LA-TENSAS-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
INCLUDING THE CITIES OF...WINNSBORO...NEWELLTON...ST. JOSEPH...
WATERPROOF...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...
WESSON...MAGEE...MENDENHALL...FAYETTE...BROOKHAVEN...MONTICELLO...
NEW HEBRON...PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...
LAUREL
343 AM CDT SAT OCT 29 2011

...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. 

A LIGHT FREEZE IS POSSIBLE EARLY SUNDAY MORNING AS TEMPERATURES FALL
INTO THE LOWER TO MIDDLE 30S. TEMPERATURES IN LOW-LYING LOCATIONS
OUTSIDE OF URBAN AREAS COULD DIP BELOW FREEZING FOR A COUPLE OF HOURS.
AREAS OF FROST CAN BE EXPECTED AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL SENSITIVE VEGETATION.

&&

$$

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025-034>036-040>043-
047>049-291645-
/O.CON.KJAN.FZ.A.0001.111030T0600Z-111030T1300Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-HOLMES-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-RANKIN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...
GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...
PICKENS...GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...VICKSBURG...JACKSON...
PEARL...BRANDON...RICHLAND
343 AM CDT SAT OCT 29 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. 

A LIGHT FREEZE IS POSSIBLE EARLY SUNDAY MORNING AS TEMPERATURES FALL
INTO THE LOWER TO MIDDLE 30S. TEMPERATURES IN LOW-LYING LOCATIONS
OUTSIDE OF URBAN AREAS COULD DIP BELOW FREEZING FOR A COUPLE OF HOURS.
AREAS OF FROST CAN BE EXPECTED AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL SENSITIVE VEGETATION.

&&

$$

EC
6 follow-up statements
453 
WWUS74 KJAN 291619 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1119 AM CDT SAT OCT 29 2011

MSZ026>033-037>039-044>046-050>052-056>058-300030-
/O.CON.KJAN.FZ.W.0002.111030T0600Z-111030T1300Z/
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-
INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...
COLUMBUS...ACKERMAN...WEIR...STARKVILLE...KOSCIUSKO...
LOUISVILLE...MACON...BROOKSVILLE...CARTHAGE...PHILADELPHIA...
PEARL RIVER...DE KALB...SCOOBA...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH...
BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA
1119 AM CDT SAT OCT 29 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. 

A LIGHT FREEZE IS EXPECTED EARLY SUNDAY MORNING AS TEMPERATURES
FALL INTO THE LOWER 30S FOR SEVERAL HOURS...ESPECIALLY AWAY FROM
URBAN AREAS. WIDESPREAD FROST IS POSSIBLE AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

&&

$$

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034>036-
040>043-047>049-053>055-059-062>066-300030-
/O.CON.KJAN.FZ.A.0001.111030T0600Z-111030T1300Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...
BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...
RIDGELAND...MADISON...CANTON...VICKSBURG...JACKSON...PEARL...
BRANDON...RICHLAND...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...
WESSON...MAGEE...MENDENHALL...FAYETTE...BROOKHAVEN...MONTICELLO...
NEW HEBRON...PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...
LAUREL
1119 AM CDT SAT OCT 29 2011

...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. 

A LIGHT FREEZE IS POSSIBLE EARLY SUNDAY MORNING AS TEMPERATURES
FALL INTO THE LOWER TO MIDDLE 30S. TEMPERATURES IN LOW-LYING
LOCATIONS OUTSIDE OF URBAN AREAS COULD DIP BELOW FREEZING FOR A
COUPLE OF HOURS. AREAS OF FROST CAN BE EXPECTED AS WELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL SENSITIVE VEGETATION.

&&

$$

22
802 
WWUS74 KJAN 291949
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
249 PM CDT SAT OCT 29 2011

MSZ026>033-037>039-044>046-050>052-056>058-300800-
/O.CON.KJAN.FZ.W.0002.111030T0600Z-111030T1300Z/
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-
INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...
COLUMBUS...ACKERMAN...WEIR...STARKVILLE...KOSCIUSKO...
LOUISVILLE...MACON...BROOKSVILLE...CARTHAGE...PHILADELPHIA...
PEARL RIVER...DE KALB...SCOOBA...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH...
BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA
249 PM CDT SAT OCT 29 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. 

* TIMING: TEMPERATURES ACROSS EAST CENTRAL MISSISSIPPI WILL DROP DOWN
  INTO THE MID AND UPPER 30S AFTER MIDNIGHT TONIGHT. MANY LOCATIONS
  WILL HAVE THE POTENTIAL FOR READINGS TO DIP TO THE FREEZING MARK
  FOR AN HOUR OR TWO BEFORE 7 OR 8 AM SUNDAY MORNING. CONFIDENCE IN
  FREEZING TEMPERATURES IS HIGHEST IN SHELTERED AND HIGHLY RURAL
  LOCATIONS.

* IMPACTS: SHORT TERM EXPOSURE TO FREEZING TEMPERATURES WILL HAVE THE
  POTENTIAL TO DAMAGE NON-HARDY VEGETATION. IN ADDITION... SOME PETS
  UNACCUSTOMED TO THE COLD COULD BE NEGATIVELY IMPACTED IF LEFT
  OUTDOORS THROUGH THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

&&

$$

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034>036-
040>043-047>049-053>055-059-062>066-300800-
/O.CON.KJAN.FZ.A.0001.111030T0600Z-111030T1300Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-
WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
WARREN-HINDS-RANKIN-CLAIBORNE-COPIAH-SIMPSON-JEFFERSON-LINCOLN-
LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GREENVILLE...
BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...
GOODMAN...MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...
RIDGELAND...MADISON...CANTON...VICKSBURG...JACKSON...PEARL...
BRANDON...RICHLAND...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...
WESSON...MAGEE...MENDENHALL...FAYETTE...BROOKHAVEN...MONTICELLO...
NEW HEBRON...PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...
LAUREL
249 PM CDT SAT OCT 29 2011

...FREEZE WATCH REMAINS IN EFFECT FROM 1 AM CDT SUNDAY THROUGH
SUNDAY MORNING...

A FREEZE WATCH REMAINS IN EFFECT FROM 1 AM CDT SUNDAY THROUGH
SUNDAY MORNING. 

* TIMING: TEMPERATURES ACROSS EXTREME SOUTHEASTERN ARKANSAS AND
  PORTIONS OF NORTHEASTERN LOUISIANA AND WEST CENTRAL MISSISSIPPI
  NORTH OF A WINNSBORO...TO HAZLEHURST...TO LAUREL LINE WILL DROP
  DOWN INTO THE MID AND UPPER 30S AFTER MIDNIGHT TONIGHT. SOME
  LOCATIONS WILL HAVE THE POTENTIAL FOR READINGS TO REACH THE
  FREEZING MARK BEFORE 7 OR 8 AM SUNDAY MORNING. CONFIDENCE IN
  FREEZING TEMPERATURES IS HIGHEST IN SHELTERED AND HIGHLY RURAL
  LOCATIONS.

* IMPACTS: SHORT TERM EXPOSURE TO FREEZING TEMPERATURES WILL HAVE THE
  POTENTIAL TO DAMAGE NON-HARDY VEGETATION. IN ADDITION...SOME PETS
  UNACCUSTOMED TO THE COLD COULD BE NEGATIVELY IMPACTED IF LEFT
  OUTDOORS THROUGH THE NIGHT. AREAS OF FROST CAN BE EXPECTED AS WELL
  THAT COULD DAMAGE SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL SENSITIVE VEGETATION.

&&

$$
22
726 
WWUS74 KJAN 292219
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CDT SAT OCT 29 2011

ARZ074-075-LAZ007>009-015-023-025-MSZ018-019-034-053>055-059-
062>066-292330-
/O.CAN.KJAN.FZ.A.0001.111030T0600Z-111030T1300Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-WASHINGTON-CLAIBORNE-COPIAH-
SIMPSON-JEFFERSON-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
WINNSBORO...NEWELLTON...ST. JOSEPH...WATERPROOF...CLEVELAND...
INDIANOLA...RULEVILLE...GREENVILLE...PORT GIBSON...
CRYSTAL SPRINGS...HAZLEHURST...WESSON...MAGEE...MENDENHALL...
FAYETTE...BROOKHAVEN...MONTICELLO...NEW HEBRON...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL
519 PM CDT SAT OCT 29 2011

...FREEZE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FREEZE
WATCH FOR TONIGHT. WHILE TEMPERATURES WILL FALL INTO THE UPPER 30S LATE
TONIGHT...THEY ARE EXPECTED TO REMAIN JUST ABOVE THE FREEZING MARK
EARLY SUNDAY MORNING. PATCHY FROST WILL STILL BE POSSIBLE IN SOME
SHELTERED AND RURAL LOCATIONS.

$$

LAZ016-MSZ025-035-036-040>043-047>049-300630-
/O.UPG.KJAN.FZ.A.0001.111030T0600Z-111030T1300Z/
/O.EXA.KJAN.FZ.W.0002.111030T0600Z-111030T1300Z/
MADISON LA-LEFLORE-HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-
MADISON MS-WARREN-HINDS-RANKIN-
INCLUDING THE CITIES OF...TALLULAH...GREENWOOD...BELZONI...
ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN...
MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...RIDGELAND...
MADISON...CANTON...VICKSBURG...JACKSON...PEARL...BRANDON...
RICHLAND
519 PM CDT SAT OCT 29 2011

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. THE
FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING: TEMPERATURES ACROSS PORTIONS OF NORTHEASTERN LOUISIANA AND
  CENTRAL MISSISSIPPI ALONG AND NORTH OF INTERSTATE 20 WILL DROP DOWN
  INTO THE MID AND UPPER 30S AFTER MIDNIGHT TONIGHT. SOME LOCATIONS
  IN THIS AREA WILL HAVE THE POTENTIAL FOR READINGS TO REACH THE
  FREEZING MARK BEFORE 7 OR 8 AM SUNDAY MORNING. CONFIDENCE IN
  FREEZING TEMPERATURES IS HIGHEST IN SHELTERED AND HIGHLY RURAL
  LOCATIONS.

* IMPACTS: SHORT TERM EXPOSURE TO FREEZING TEMPERATURES WILL 
  HAVE THE POTENTIAL TO DAMAGE NON-HARDY VEGETATION. IN 
  ADDITION... SOME PETS UNACCUSTOMED TO THE COLD COULD BE 
  NEGATIVELY IMPACTED IF LEFT OUTDOORS THROUGH THE NIGHT. AREAS 
  OF FROST CAN BE EXPECTED AS WELL THAT COULD DAMAGE SENSITIVE 
  VEGETATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL SENSITIVE VEGETATION.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

MSZ026>033-037>039-044>046-050>052-056>058-300630-
/O.CON.KJAN.FZ.W.0002.111030T0600Z-111030T1300Z/
GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-
ATTALA-WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-SCOTT-NEWTON-
LAUDERDALE-SMITH-JASPER-CLARKE-
INCLUDING THE CITIES OF...GRENADA...VAIDEN...NORTH CARROLLTON...
CARROLLTON...WINONA...EUPORA...MABEN...MATHISTON...WEST POINT...
COLUMBUS...ACKERMAN...WEIR...STARKVILLE...KOSCIUSKO...
LOUISVILLE...MACON...BROOKSVILLE...CARTHAGE...PHILADELPHIA...
PEARL RIVER...DE KALB...SCOOBA...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH...
BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA
519 PM CDT SAT OCT 29 2011

...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT
SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT SUNDAY. 

* TIMING: TEMPERATURES ACROSS NORTH CENTRAL AND EAST CENTRAL
  MISSISSIPPI WILL DROP DOWN INTO THE MID AND UPPER 30S AFTER
  MIDNIGHT TONIGHT. MANY LOCATIONS WILL HAVE THE POTENTIAL FOR
  READINGS TO DIP TO THE FREEZING MARK FOR AN HOUR OR TWO BEFORE 7 OR
  8 AM SUNDAY MORNING. CONFIDENCE IN FREEZING TEMPERATURES IS HIGHEST
  IN SHELTERED AND HIGHLY RURAL LOCATIONS.

* IMPACTS: SHORT TERM EXPOSURE TO FREEZING TEMPERATURES WILL 
  HAVE THE POTENTIAL TO DAMAGE NON-HARDY VEGETATION. IN 
  ADDITION... SOME PETS UNACCUSTOMED TO THE COLD COULD BE 
  NEGATIVELY IMPACTED IF LEFT OUTDOORS THROUGH THE NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

&&

$$

19
035 
WWUS74 KJAN 300345
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1045 PM CDT SAT OCT 29 2011

LAZ016-MSZ025>033-035>052-056>058-301145-
/O.CON.KJAN.FZ.W.0002.111030T0600Z-111030T1300Z/
MADISON LA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
INCLUDING THE CITIES OF...TALLULAH...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...
PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH...
BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA
1045 PM CDT SAT OCT 29 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT SUNDAY. 

* TIMING: TEMPERATURES ACROSS PORTIONS OF NORTHEAST LOUISIANA AND
  CENTRAL MISSISSIPPI ALONG AND NORTH OF INTERSTATE 20 ARE ALREADY
  FALLING INTO THE UPPER 30S TONIGHT. MANY LOCATIONS WILL HAVE THE
  POTENTIAL FOR READINGS TO DIP DOWN TO...AND EVEN JUST BELOW...THE
  FREEZING MARK FOR AN HOUR OR TWO BEFORE 8 AM SUNDAY MORNING.
  CONFIDENCE IN FREEZING TEMPERATURES IS HIGHEST IN SHELTERED AND
  RURAL AREAS.

* IMPACTS: SHORT TERM EXPOSURE TO FREEZING TEMPERATURES WILL HAVE THE
  POTENTIAL TO DAMAGE NON HARDY VEGETATION. IN ADDITION...SOME PETS
  UNACCUSTOMED TO THE COLD COULD BE NEGATIVELY IMPACTED IF LEFT
  OUTDOORS THROUGH THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

&&

$$

19
492 
WWUS74 KJAN 301006 AAA
NPWJAN

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
506 AM CDT SUN OCT 30 2011

LAZ016-MSZ025>033-035>052-056>058-301300-
/O.CON.KJAN.FZ.W.0002.000000T0000Z-111030T1300Z/
MADISON LA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
INCLUDING THE CITIES OF...TALLULAH...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...
PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH...
BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA
506 AM CDT SUN OCT 30 2011

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. 

* TIMING: TEMPERATURES HAVE FALLEN TO BELOW FREEZING ACROSS MUCH OF
  CENTRAL MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA...
  ESPECIALLY IN SHELTERED AND RURAL AREAS. TEMPERATURES ARE EXPECTED
  TO WARM TO ABOVE FREEZING BY 8 AM THIS MORNING.

* IMPACTS: SHORT TERM EXPOSURE TO FREEZING TEMPERATURES WILL HAVE THE
  POTENTIAL TO DAMAGE NON HARDY VEGETATION. IN ADDITION...SOME PETS
  UNACCUSTOMED TO THE COLD COULD BE NEGATIVELY IMPACTED IF LEFT
  OUTDOORS THROUGH THE NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

&&

$$

DL
983 
WWUS74 KJAN 301304
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
804 AM CDT SUN OCT 30 2011

...FREEZE WARNING EXPIRED...

LAZ016-MSZ025>033-035>052-056>058-301415-
/O.EXP.KJAN.FZ.W.0002.000000T0000Z-111030T1300Z/
MADISON LA-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-
INCLUDING THE CITIES OF...TALLULAH...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...BELZONI...ISOLA...DURANT...TCHULA...LEXINGTON...
PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...CARTHAGE...
PHILADELPHIA...PEARL RIVER...DE KALB...SCOOBA...VICKSBURG...
JACKSON...PEARL...BRANDON...RICHLAND...FOREST...MORTON...NEWTON...
UNION...DECATUR...CONEHATTA...MERIDIAN...TAYLORSVILLE...RALEIGH...
BAY SPRINGS...HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA
804 AM CDT SUN OCT 30 2011

...FREEZE WARNING HAS EXPIRED...

THE FREEZE WARNING IS NO LONGER IN EFFECT.

$$

22

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this freeze warning went out at Oct 28, 9:27 PM CDT, 6 hours 16 minutes earlier.

Area forecast discussion, Oct 28, 9:27 PM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
927 PM CDT FRI OCT 28 2011

UPDATE...THE FORECAST REMAINS ON TRACK WITH CLEARING SKIES AND
LINGERING NLY BREEZES ACROSS THE REGION THIS EVENING. HAVE ADJUSTED
CLEARING LINE TO ERODE CLOUD COVER SLIGHTLY FASTER THAN BEFORE.
OTHERWISE NO CHANGES NEEDED. LATEST SOUNDINGS INDICATE SKIES
CLEARING ACROSS THE ENTIRE FORECAST AREA BY MIDNIGHT...WHICH IS
SUPPORTED BY RAPID SEWD EROSION OF THE CLOUD DECK ON CURRENT
SATELLITE PIX.

&&

.DISCUSSION...THE LIGHT PRECIP FROM THIS MORNING HAS DISSIPATED OR
PUSHED OUT OF THE AREA. WHAT IS LEFT IS CAA AND CLOUDS. SOME
CLEARING STARTED OFF TO OUR NW...BUT ST CU QUICKLY FILLED BACK IN
AND NOW THE CLEARING LINE IS NOT WELL DEFINED AND WILL LIKELY BE
SLOWER TO PUSH SOUTHWARD. EVEN WITH THAT...CLEARING IS EXPECTED THIS
EVENING AND GENERALLY MOVE FROM NW TO SE. I EXPECT ALL CLOUDS TO BE
GONE BY 1-2 AM. AS THE CLEARING OCCURS...SFC WINDS MAY HOLD ON JUST
A BIT AND KEEP TEMPS FROM BOTTOMING OUT. STILL READINGS WILL BE
QUITE CHILLY WITH LOWS RANGING FROM THE MID/UPPER 30S OVERNIGHT.

COOL HIGH PRESSURE AND DEEP DRY AIR WILL CONTROL OUR WX THROUGH THE
REST OF THE SHORT TERM. THE RESULT WILL BE A TEMP TYPE FORECAST. OF
CONCERN WILL BE A COLD NIGHT SAT N/SUN MORNING WHERE A GOOD PORTION
OF THE AREA MAY SEE FREEZING TEMPS. THE LATEST MODEL GUID HAS
TRENDED COLDER AND IT APPEARS LOCATIONS ALONG AND N OF I-20 COULD
SEE 30-32 DEGREES FOR 1-3 HRS. FROST IS EXPECTED FOR ALL OF THE AREA
AS WELL. AT THIS POINT...WE WILL ISSUE A FREEZE WATCH TO COVER THIS
RISK FOR THIS PERIOD. HIGH TEMPS SAT/SUN WILL ALSO BE ON THE CHILLY
SIDE WITH VALUES IN THE MID/UPPER 60S. OVERALL...AVG TEMPS THIS
WEEKEND WILL BE SOME 15 DEGREES BELOW AVG! /CME/

&&

.AVIATION...EXPECT A CONTINUED GRADUAL IMPROVEMENT TO VFR CLEAR
CONDITIONS FROM NORTHWEST TO SOUTHEAST THIS EVENING. WINDS TONIGHT
WILL DROP BELOW 10 MPH WITH CLOUDS CLEARING OUT. CLEAR SKIES AND VFR
CONDITIONS SATURDAY WILL BE ACCOMPANIED BY NORTH WINDS FROM 10 TO 15
MPH AND LESS GUSTY THAN TODAY. /BB/

&&

.FIRE WEATHER...CLEAR SKIES AND A DRYING ATMOSPHERE IN THE PRESENCE
OF CONTINUED NORTH WINDS TOMORROW WILL ELEVATE FIRE DANGER ACROSS
AREAS RECEIVING LITTLE RAIN OVER THE PAST 24 HOURS. HIGHER FIRE
DANGER WILL BE IN SOUTHEASTERN MS WHERE WINDS WILL BE STRONGER WITH
RH VALUES GENERALLY LOWEST (BOTTOMING OUT BELOW 25 PERCENT).
LONG-TERM ESTIMATES OF DRIEST GROUND AND VEGETATION IN PORTIONS OF
NE LA AND SOUTHWEST MS LIKELY HAD A BIT MORE RAIN LAST NIGHT AND
SHOULD HAVE LIGHTER WIND TOMORROW THAN WILL EXIST IN SOUTHEASTERN
MS. THE END RESULT SHOULD BE THAT RED FLAG CONDITIONS WILL NOT BE
MET...BUT SOME CAUTION MAY BE WISE WITH OUTDOOR BURNING
TOMORROW...ESPECIALLY IN AREAS SOUTH OF INTERSTATE TWENTY. /BB/

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
     MSZ018-019-025>052-056>058.

LA...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
     LAZ007>009-015-016.

AR...FREEZE WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY MORNING FOR
     ARZ074-075.

&&

CME/BB/03
Hazardous weather outlook, Oct 28, 2:51 PM CDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
251 PM CDT FRI OCT 28 2011

ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-056>058-292000-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-
WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-
HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
SMITH-JASPER-CLARKE-
251 PM CDT FRI OCT 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS
AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI MAINLY
ALONG AND NORTH OF INTERSTATE TWENTY.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

FREEZING TO NEAR-FREEZING TEMPERATURES ARE LIKELY IN MANY LOCATIONS
ALONG AND NORTH OF A WINNSBORO LOUISIANA...TO HAZLEHURST...TO LAUREL
MISSISSIPPI LINE LATE SATURDAY NIGHT UNTIL JUST AFTER SUNRISE SUNDAY.
SENSITIVE PLANTS AND ANIMALS COULD BE AFFECTED. PLEASE SEE THE POSTED
FREEZE WATCH FOR THOSE AREAS TO RECEIVE MORE INFORMATION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

LAZ023>026-MSZ053>055-059>066-072>074-292000-
FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-
JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
251 PM CDT FRI OCT 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

50

Nearby

Freeze Warnings in Mississippi, 2011Freeze Warnings in Louisiana, 2011Every freeze warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.